Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 41, NWS St. Louis, MO

June 12, 2015Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 12, 2015, 7:55 AM CDT for Lewis County, Missouri. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Jun 12, 2015, 7:55 AM CDT (12:55 UTC)
Expired
Jun 14, 2015, 7:30 AM CDT
In force
48 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 13.18 ft at Jun 12, 2015, 2:00 PM CDT.

actionminormoderate5101506/1206/1306/1406/15
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WGUS43 KLSX 121255
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
755 AM CDT FRI JUN 12 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 


              The Middle Fabius River near
            
               ...Ewing


.This Flood Warning is a result of around an inch of in the past
24 hours and another 0.10 in the next 24 hours...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than predicted.

The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-131255-
/O.NEW.KLSX.FL.W.0041.150612T1255Z-150614T1230Z/
/EWMM7.1.ER.150612T1249Z.150613T0000Z.150613T1230Z.NO/
755 AM CDT FRI JUN 12 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Middle Fabius River near Ewing.
* At 7:30 AM Friday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast: The River will rise to near 13.7 feet by this evening.
  The river will fall below flood stage by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/13  06/14  06/15  06/16  06/17

Middle Fabius River
  Ewing           12.0   11.95      12.1    9.9    6.9    4.7    4.0


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
3 follow-up statements
922 
WGUS83 KLSX 121822
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CDT FRI JUN 12 2015

...The flood warning continues for the following river in Missouri...
 
           
                The Middle Fabius River near
                 ...Ewing



PRECAUTIONARY/PREPAREDNESS ACTIONS...


Heavy rains could cause river levels to rise even higher than predicted.

The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-131822-
/O.EXT.KLSX.FL.W.0041.000000T0000Z-150614T0630Z/
/EWMM7.1.ER.150612T1235Z.150613T0000Z.150613T0630Z.NO/
122 PM CDT FRI JUN 12 2015

The Flood Warning continues for
  the Middle Fabius River near Ewing.
* At 12:30 PM Friday the stage was 13.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 13.3 feet by this evening.
  The river will fall below flood stage after midnight tomorrow.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/13  06/14  06/15  06/16  06/17

Middle Fabius River
  Ewing           12.0   13.10      10.9    8.7    6.4    4.5    3.9


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
027 
WGUS83 KLSX 130333
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 PM CDT FRI JUN 12 2015

...The Flood Warning continues for the following river in Missouri...
 
  Middle Fabius River near Ewing 

.This flood warning is a result of last nights heavy rain falling on 
already saturated soil...  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-140333-
/O.EXT.KLSX.FL.W.0041.000000T0000Z-150614T0712Z/
/EWMM7.1.ER.150612T1235Z.150612T1900Z.150613T0712Z.NO/
1033 PM CDT FRI JUN 12 2015

The Flood Warning continues for
  the Middle Fabius River near Ewing
* until tomorrow.  
* At 9:30 PM Friday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast:  The river will fall below flood stage early 
  tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/13  06/14  06/15  06/16  06/17

Middle Fabius River
  Ewing           12.0   12.52       8.8    6.6    4.6    4.0    3.4


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
348 
WGUS83 KLSX 132147
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT SAT JUN 13 2015

...The Flood Warning is cancelled for the following river in Missouri...
 
  Middle Fabius River near Ewing 
  
.This will be the last flood statement for this water event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-132217-
/O.CAN.KLSX.FL.W.0041.000000T0000Z-150614T0712Z/
/EWMM7.1.ER.150612T1235Z.150612T1900Z.000000T0000Z.NO/
447 PM CDT SAT JUN 13 2015

The Flood Warning is cancelled for
  the Middle Fabius River near Ewing.
* At 3:30 PM Saturday the stage was 7.8 feet.
* Crested at 13.18 feet yesterday afternoon.
* Flood stage is 12.0 feet.
* Fell below flood stage earlier today and will continue to fall.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/14  06/15  06/16  06/17  06/18

Middle Fabius River
  Ewing           12.0    7.83       9.5    9.6    8.1    6.5    4.7


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 12, 6:58 AM CDT, 57 minutes earlier.

Area forecast discussion, Jun 12, 6:58 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
658 AM CDT Fri Jun 12 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 355 AM CDT Fri Jun 12 2015

Broad SW flow aloft prevails early this morning, with a stronger
speed across northern MO and central IL than areas further south.  A
pair of upper level disturbances roll to our north, with the first
over northern IL and the second in western IA.  The first
disturbance especially, as advertised, was enhanced with tropical
moisture from the Pacific tropical system formerly known as Blanca
and resulted in heavy rainfall in IA and far northern MO.  At the
surface, there was a LOW pressure wave over southeast IA oozing
slowly eastward with a synoptic cold front trailing southwestward
into northwest MO and a stationary front extending eastward across
northern IL and IN.  An outflow boundary can be discerned from radar
and obs that extends from just east of Litchfield, IL to edging the
northern STL metro area and becomes ill-defined as it extends
further west to near Columbia, MO.  This outflow continues to act as
a trigger for new convective development, but especially in IL.
H850 moisture convergence is helping to trigger the SHRA/TSRA from
the far western STL metro area southwestward down the I-44
corridor.  Temps ranged from the upper 60s north of the outflow
boundary to the lower 80s in the urban core of STL, with 70s most
other locations.

The outflow boundary in IL will likely settle somewhere between I-70
and I-64 by daybreak where it will stall but should continue to
trigger some new convection in the meantime.  The I-44 SHRA/TSRA may
hold together thru 12z but then should fade thereafter.  The most
active region of lift will be associated with the surface LOW wave
that should heavily influence parts of northeast MO and most of
west-central IL thru mid-morning before heading off to the east.

The main weather maker for this afternoon, provided and assuming the
outflow washes out by then, will be the synoptic front dropping
southeast and settling into an area from central IL to central MO by
early this afternoon and should ignite a new round of at least
scattered TSRA that will slowly drop southward into the STL metro
area later this afternoon.  Rich moisture thru the column is once
again expected with PWs approaching 2 inches, and anticipated slow
movement of the storms, and anticipated training with shear vectors
parallel to primary boundary orientation will give any storms the
potential to drop a lot of rain in a short period of time.  Weak
shear environment with moderate to high levels of instability will
yield the potential for isolated severe storms.

TES

.LONG TERM:  (Tonight through Thursday)
Issued at 355 AM CDT Fri Jun 12 2015

The synoptic front is already expected to at least stall this
evening near or just south of I-70 and should slowly head back north
later tonight and into Saturday, nudged by southwest flow aloft.
For the most part, upper level disturbances will skirt the northwest
CWA thru northeast MO thru Saturday, and so have the highest PoPs
north and west of STL metro during this time.

By Sunday and thru at least Wednesday and probably the remainder of
the forecast period, SW flow aloft continues with regular intrusions
of disturbances to act on the very moist column in place with an
occasional surface front also getting into the mix.  The result will
be high PoPs throughout the period and could further complicate the
flooding situation on various rivers in the area.

High rain chances will help suppress temps, but if some decent
sunshine can be seen for a period during the day, temps should
easily get above average and push 90.  Such as it is, have kept them
within a few degrees of climo for now but favored the warm side of
climo.

TES

&&

.AVIATION:  (For the 12z TAFs through 12z Saturday Morning)
Issued at 634 AM CDT Fri Jun 12 2015

Specifics for KUIN: Isolated SH/TS were noted just beyond the
5-10nm vicinity and were moving away from the airport at TAF
issuance. Isolated to scattered storms are possible near KUIN
for the rest of the day, but the threat of convection is tied to
a sinking cold front and will tend to shift south of KUIN with
time. Amendments (to add VCSH/VCTS) may be needed before 18z if
the front is slower than currently anticipated and/or if
additional SH/TS form earlier than expected. If the front manages
to move farther south than currently forecast, then upstream
METARs suggest that MVFR to IFR conditions will be possible at
KUIN, especially after 13/00z. Winds will become southwesterly
just ahead of the front, then turn northwesterly after fropa.
Winds will continue to veer during the last 6-12 hours of the TAF
period and eventually become southerly after the boundary has
lifted northward.

Specifics for KCOU: A cold front will sag into the region today
and provide a focus for SH/TS during the afternoon hours. Depending
on where the front is located by early afternoon, there could be
several hours of thunderstorms at KCOU. Winds will become
southwesterly just ahead of the front, then turn light and
variable tonight after the front stalls nearly overhead. Winds
should become southerly once the front lifts back northward, but
the onset of southerly winds shown in this TAF may be a few hours
too quick.

Specifics for KSTL, KSUS, KCPS: A cold front will sag into the
region today and provide a focus for SH/TS during the afternoon
hours. Depending on where the front is located by early afternoon,
there could be several hours of thunderstorms at St. Louis metro
area terminals. Winds will become west-southwesterly just ahead
of the front and may even become light/variable after 13/03z
depending on how far south and east the front is located when it
begins to stall. Winds should eventually turn southerly once the
boundary begins to lift back northward near the end of the TAF
period, but the timing shown in these TAFs may be a few hours too
quick.

Kanofsky

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 12, 4:10 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT FRI JUN 12 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
410 AM CDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS AREAWIDE...ESPECIALLY EARLY
THIS MORNING FOR PARTS OF WEST-CENTRAL ILLINOIS...AND THEN AGAIN
NEAR THE INTERSTATE 70 CORRIDOR THIS AFTERNOON AND EARLY THIS
EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE
STORMS...WHILE STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA EACH
DAY...ESPECIALLY FROM SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:46 PM CDTSevere Thunderstorm WarningLSXKnox47 min
Jun 12, 4:15 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis45 min
Jun 12, 4:48 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis42 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis28 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.